Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Northern Indiana

June 22, 2011Elkhart County, Kosciusko County, Noble County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2011, 1:40 PM EDT for Elkhart County, Kosciusko County, Noble County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 1:40 PM EDT (17:40 UTC)
Expired
Jun 22, 2011, 2:14 PM EDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, Noble County, IN

The radar

The Northern Indiana radar (KIWX), 8 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS53 KIWX 221740
SVRIWX
INC039-085-113-221830-
/O.NEW.KIWX.SV.W.0123.110622T1740Z-110622T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN NOBLE COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 230 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 5 MILES WEST OF WARSAW...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NORTH WEBSTER AND MILFORD...
  SYRACUSE...
  LIGONIER AND MILLERSBURG...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...OSWEGO...
LEESBURG...IRISH LAKE...SECHRIST LAKE...BIG BARBEE LAKE...JAMES
LAKE...TIPPECANOE LAKE...DEWART LAKE AND WILMOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4153 8566 4153 8560 4139 8544 4116 8600
      4126 8607 4128 8607 4155 8567
TIME...MOT...LOC 1740Z 233DEG 36KT 4126 8592
WIND...HAIL 60MPH <.50IN

$$


FISHER
2 follow-up statements
048 
WWUS53 KIWX 221802
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM EDT WED JUN 22 2011

INC039-085-113-221830-
/O.CON.KIWX.SV.W.0123.000000T0000Z-110622T1830Z/
ELKHART IN-NOBLE IN-KOSCIUSKO IN-
202 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN KOSCIUSKO...NORTHWESTERN NOBLE AND SOUTHEASTERN
ELKHART COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
SYRACUSE...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LIGONIER AND MILLERSBURG...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE KIMMEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4131 8574 4143 8585 4155 8567 4153 8566
      4153 8560 4142 8548
TIME...MOT...LOC 1803Z 233DEG 36KT 4139 8567
WIND...HAIL 60MPH <.50IN

$$
173 
WWUS53 KIWX 221814
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT WED JUN 22 2011

INC039-085-113-221824-
/O.CAN.KIWX.SV.W.0123.000000T0000Z-110622T1830Z/
ELKHART IN-NOBLE IN-KOSCIUSKO IN-
214 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO...
NORTHWESTERN NOBLE AND SOUTHEASTERN ELKHART COUNTIES IS CANCELLED...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4131 8574 4143 8585 4155 8567 4153 8566
      4153 8560 4142 8548
TIME...MOT...LOC 1814Z 233DEG 36KT 4145 8554

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:01 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 22, 11:01 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EDT WED JUN 22 2011

.UPDATE...
UPDATED ZFP OUT MAINLY TO REFLECT UPGRADE FROM CHC TO SCT WORDING
ACROSS MAINLY THE NORTH TODAY...AND ALSO ADDED SOME TEMPORAL
DETAIL TO POPS/WX 15-00Z TODAY. A FEW SHOWERS HAVE ALREADY
DEVELOPED JUST WEST OF THE FA ALONG A SFC TROUGH AND AREA OF LOW
LVL MOISTURE CONVERGENCE. CONVERGENCE ALONG THIS FEATURE WILL
WEAKEN SOME AS IT PROGRESSES EWD INTO THE FA THIS AFTN...BUT FEEL
FAVORABLE LEFT EXIT MID/UPPER LEVEL JET DYNAMICS AND INCREASING
BOUNDARY LAYER DESTABILIZATION WILL BE ENOUGH TO SUPPORT AT LEAST
SCT SHOWERS/STORMS ACROSS MUCH OF THE FA THIS AFTN. THERE STILL IS
LOWER CONFIDENCE FARTHER SOUTH AWAY FROM BETTER FORCING...SO HELD
WITH MID CHC POPS (NON COVERAGE WORDING) FOR NOW. AREA AMDAR
SOUNDINGS SHOW LITTLE CONVECTIVE INHIBITION AND EXPECT SBCAPE/S
TO INCREASE TO NEAR 1500 J/KG IN THE EAST. THIS COMBINED WITH
EFFECTIVE SHEAR AROUND 40 KNOTS...MAXIMIZED IN THE EAST...STILL
RAISES CONCERNS FOR SVR STORMS THIS AFTN ALONG/EAST OF A GRISSOM-
WARSAW-THREE RIVERS LINE. HWO AND SVR MENTION NE HALF COVER THIS
THREAT WELL. STRONG UNIDIRECTIONAL FLOW ON THE WOLCOTT PROFILER
AND ALREADY GUSTY WINDS PER GRADIENT FORCING HINTS AT DAMAGING
WINDS BEING THE MAIN THREAT.

&&

.PREV DISCUSSION... /ISSUED 658 AM EDT WED JUN 22 2011/

AVIATION...
UNSEASONABLY DEEP LOW OVER SRN MN THIS MORNING WILL MOVE SLOWLY NE
OVER THE NEXT 24HRS. DIURNAL MIXING OF STRONG WSWLY WINDS ALOFT
EVIDENT ON 10Z WLCI3/WNCI2 PROFILERS AND PIA/FWA AMDAR SOUNDINGS WILL
CAUSE CDFNT OVER IL TO ACCELERATE EASTWARD ACROSS NRN INDIANA
DURING THE DAY. GENERALLY VFR CONDITIONS EXPECTED TODAY WITH OCNL
MVFR CIGS THIS MORNING AS STRATUS MIXES OUT AND CU DEVELOPS.
CONVERGENCE/INSTABILITY ALONG FRONT SHOULD BE SUFFICIENT FOR SCT
TSTMS TO DVLP WITH BEST CHC OF DEEP CONVECTION IMPACTING FWA
WHERE FROPA WILL COME LATER THIS AFTN. STRATO CU SHOULD WRAP
AROUND DEEP LOW AND SPREAD ACROSS FROM W-E NRN INDIANA OVERNIGHT
CAUSING CIGS TO LOWER TO LOW MVFR BY THURSDAY MORNING.

PREV DISCUSSION... /ISSUED 418 AM EDT WED JUN 22 2011/

SHORT TERM...

TODAY THROUGH THURSDAY NIGHT

CLOSED MID LEVEL UPPER LOW WILL CONTINUE IT/S SLOW TREK EAST INTO
THE GREAT LAKES IN THE PERIOD. ISOLD SHRA AND TS WERE PRESENT ACROSS
THE FA AND TO THE SW...AS NUMEROUS WEAK IMPULSES CONTINUE TO ADVECT
NE IN CYCLONIC FLOW. THE LAST MAJOR THETA-E RIDGE WILL PROPAGATE
EAST THROUGH THE FA TODAY...SUPPORTING THE DEVELOPMENT OF SHRA/TS
ALONG A NORTH-SOUTH ORIENTED LINE ACROSS THE REGION AS A POTENT MID
LEVEL JET AND ASSOCIATED POCKET OF INCREASED SHEAR SPREADS OVER THE
REGION. CYCLONIC FLOW WITH BROAD LARGE SCALE WEAK ASCENT WILL SPREAD
INTO THE REGION OVERNIGHT INTO THUR...WITH COOLING TEMPS/DRYING LL
CONDITIONS EXPECTED. CLOUDS WILL INCREASE WITH SCATTERED SHRA
POSSIBLE THROUGH THUR...WITH LESSENING PRECIP CHANCES THROUGH THE
END OF THE PERIOD. MAIN CONCERN TODAY WILL BE THE CHANCE FOR TS
ACROSS THE FA...WITH THE POTENTIAL FOR GUSTY DAMAGING WINDS ONCE
AGAIN TODAY IN THE EAST. 65-70 KNOT H5 JETLET WILL ADVECT INTO THE
REGION THIS AFTERNOON WITH STRONG LIFT EXPECTED AT THE NOSE OF THIS
FEATURE. DEVELOPING THETA-E RIDGE AHEAD OF ADVECTING SFC TROUGH WILL
PROVIDE THE FOCUS FOR FORCING STRONG UPDRAFTS THIS AFTERNOON.
NAM/GFS MODIFIED SOUNDING PROGS 1500-2000 J/KG OF CAPE GIVEN STRONG
DIURNAL HEATING. 0-6 KM SHEAR VALUES IN THE 40-50 KNOT RANGE WILL
COMBINED WITH STRONG FLOW OFF THE SFC AND STEEP LL LAPSE RATES TO
SET THE STAGE FOR A FEW SEVERE STORMS IN THE EASTERN THIRD OF THE
FA...WITH THE BEST CHANCES FOR SEVERE NORTH CLOSER THE TO ADVECTING
UPPER IMPULSE. MAIN THREAT WILL BE DAMAGING WIND GUSTS WITH ISOLD
LARGE HAIL NOT OUT OF THE QUESTION GIVEN THE POTENTIAL FOR ROTATING
UPDRAFTS. DID ADD SEVERE MENTION IN THE NE AND EAST ZONES GIVEN THIS
CONCERN. DRY SLOT WILL ADVECT INTO THE AREA BY LATE AFTERNOON WITH A
LULL IN PRECIP CHANCES UNTIL WRAP AROUND CIRCULATION ADVECTS INTO
THE REGION TONIGHT. INCREASING LARGE SCALE ASCENT WITH PROGGED
FALLING LL COND PRESSURE DEFICITS ON ISENTROPIC SFC/S IN
NAM/GFS/ECMWF DATA WILL SUPPORT INCREASED CHANCES FOR PRECIP...ESP
ACROSS THE NORTH TONIGHT THROUGH THUR. EXPECT INCREASING CLOUDS WITH
SHRA CHANCES LINGERING THROUGH THUR NIGHT. MUCH COOLER TEMPS CAN BE
EXPECTED WITH HIGHS GENERALLY IN THE 60S THUR. DRIER AIR WILL BEGIN
TO ADVECT INTO THE REGION WITH DEWPOINTS FALLING INTO THE 50S THUR
NIGHT.

LONG TERM.../FRIDAY THROUGH TUESDAY/
VERTICALLY STACKED LOW OVER SE ONTARIO WILL LIFT SLOWLY NE AND
WEAKEN/OPEN UP FRIDAY CAUSING CYCLONIC FLOW TO GRADUALLY WANE ACROSS
OUR AREA. MODELS SUGGESTING POTENTIAL FOR SOME LINGERING LIGHT
SHOWERS AT LEAST THROUGH THE MORNING... BUT TREND HAS BEEN TOWARD
LESS MOISTURE/LIFT IN THIS PERIOD SO FOR NOW LEFT POPS OUT OF THE
FCST FOR FRIDAY. MOSTLY CLOUDY SKIES AND COOL AIRMASS SHOULD KEEP
HIGHS MUCH BLO NORMAL IN THE 65-70 DEG RANGE ACROSS THE AREA.

HIGH PRESSURE EXPECTED TO MOVE SLOWLY EAST ACROSS THE GRTLKS OVER
THE WEEKEND PROVIDING FAIR WX WITH CONTD BLO NORMAL TEMPS. LATEST
MEDIUM RANGE MODELS IN AGREEMENT ON SOME POTENTIAL FOR SHOWERS/TSTMS
TO MOVE BACK INTO THE AREA EARLY NEXT WEEK AS THE GRTLKS HIGH MOVES
EAST AND A LOW PRESSURE SYSTEM MOVES INTO THE CENTRAL PLAINS CAUSING
A WARM FRONT TO LIFT NORTHWARD INTO THE OH VALLEY WHILE A SHRTWV
MOVES EAST ALONG THE U.S./CANADA BORDER PUSHING A WK CDFNT INTO THE
UPR GRTLKS. HWVR... MODEL RUN-RUN CONTINUITY QUITE POOR IN THIS TIME
RANGE SO HELD OFF ADDING POPS. SLOW WARMING TREND STILL SEEMS
REASONABLE EARLY NEXT WEEK WITH TEMPS EXPECTED TO RISE BACK TO ABOVE
NORMAL BY DAY7.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...JT
AVIATION...JT
UPDATE...STEINWEDEL
Hazardous weather outlook, Jun 22, 5:17 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 AM EDT WED JUN 22 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-230930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING EAST ACROSS THE AREA TODAY IS EXPECTED TO
CAUSE SCATTERED THUNDERSTORMS. THE STORMS WILL BE MOST NUMEROUS
THIS AFTERNOON OVER EASTERN PORTIONS OF THE AREA WHERE SOME OF
THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN PORTIONS OF THE AREA
THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-230930-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
BERRIEN COUNTY SHORELINE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 22, 10:58 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 E LINKVILLE           41.42N  86.24W
06/21/2011  M0.70 INCH       MARSHALL           IN   PUBLIC

0625 PM     TSTM WND GST     DELPHOS                 40.84N  84.34W
06/21/2011  M62 MPH          ALLEN              OH   TRAINED SPOTTER

            MEASURED 62 MPH WIND GUST AND HAIL SLIGHTLY LARGER THAN
            PEAS FALLING

0625 PM     TSTM WND DMG     ELKHART                 41.68N  85.98W
06/21/2011                   ELKHART            IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN THROUGHOUT THE NW PART OF
            THE COUNTY INCLUDING THE CITY OF ELKHART. TIME ESTIMATED
            FROM RADAR.

0627 PM     HAIL             2 E DELPHOS             40.84N  84.30W
06/21/2011  M0.88 INCH       ALLEN              OH   TRAINED SPOTTER

            HAIL WENT FROM PEA TO NICKEL SIZE

0628 PM     TSTM WND DMG     DELPHOS                 40.84N  84.34W
06/21/2011                   ALLEN              OH   EMERGENCY MNGR

            TREES DOWN. 15 TO 20 POWER POLES DOWN IN THE CITY OF
            DELPHOS. NUMEROUS POWER OUTAGES. TIME ESTIMATED FROM
            RADAR.

0635 PM     TSTM WND DMG     CASSOPOLIS              41.91N  86.01W
06/21/2011                   CASS               MI   LAW ENFORCEMENT

            WATER COVERING MANY ROADS IN THE COUNTY. TREES AND
            POWER LINES ALSO REPORTED DOWN AT VARIOUS LOCATIONS
            THROUGHOUT THE COUNTY. TIME ESTIMATED FROM RADAR.

0712 PM     TSTM WND DMG     CENTREVILLE             41.92N  85.53W
06/21/2011                   ST. JOSEPH         MI   LAW ENFORCEMENT

            TREE AND POWER LINE DOWN. TIME ESTIMATED FROM RADAR

0746 PM     TSTM WND DMG     1 W COESSE              41.13N  85.42W
06/21/2011                   WHITLEY            IN   EMERGENCY MNGR

            BILLBOARD SIGN BLOWN DOWN...TREE DOWN

0751 PM     TSTM WND DMG     3 SSW HAMILTON          41.49N  84.94W
06/21/2011                   DE KALB            IN   PUBLIC

            TREES DOWN AT CR 10 AND SR 427...TIME ESTIMATED FROM
            RADAR

0758 PM     HAIL             HAMILTON                41.53N  84.91W
06/21/2011  M0.70 INCH       STEUBEN            IN   TRAINED SPOTTER

            DIME SIZE CURRENTLY FALLING

0759 PM     TSTM WND DMG     HAMILTON                41.53N  84.91W
06/21/2011                   STEUBEN            IN   TRAINED SPOTTER

            TREES DOWN ACROSS ROAD NEAR SR 427 AND CR 10

0759 PM     TSTM WND DMG     TRI-LAKES               41.25N  85.44W
06/21/2011                   WHITLEY            IN   EMERGENCY MNGR

            TREE LIMB BROUGHT A POWER LINE DOWN

0812 PM     TSTM WND DMG     WARSAW                  41.24N  85.85W
06/21/2011                   KOSCIUSKO          IN   NWS EMPLOYEE

            LARGE BRANCHES DOWN AND POWER OUTAGES.

0812 PM     TSTM WND DMG     BRYAN                   41.47N  84.55W
06/21/2011                   WILLIAMS           OH   EMERGENCY MNGR

            POWER LINES AND POLES DOWN...THE CITY OF BRYAN WITHOUT
            POWER

0813 PM     TSTM WND DMG     BRONSON                 41.87N  85.19W
06/21/2011                   BRANCH             MI   EMERGENCY MNGR

            LARGE BRANCH AND POWER LINES FELL ON A VEHICLE

0819 PM     HAIL             4 NE NORTH JUDSON       41.26N  86.72W
06/21/2011  M0.50 INCH       STARKE             IN   TRAINED SPOTTER

            FELL FOR ABOUT 2 TO 3 MINUTES

0820 PM     TSTM WND DMG     3 ESE BRONSON           41.86N  85.14W
06/21/2011                   BRANCH             MI   EMERGENCY MNGR

            LARGE LIMB DOWN ON SNOW PRAIRIE ROAD

0825 PM     TSTM WND DMG     PLEASANT LAKE           41.58N  85.02W
06/21/2011                   STEUBEN            IN   TRAINED SPOTTER

            HOUSE TRAILER HEAVILY DAMAGED

0832 PM     TSTM WND DMG     UNION CITY              42.07N  85.14W
06/21/2011                   BRANCH             MI   EMERGENCY MNGR

            POWER LINES DOWN IN UNION CITY

0835 PM     TSTM WND DMG     HILLSDALE               41.92N  84.63W
06/21/2011                   HILLSDALE          MI   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. POWER OUTAGES REPORTED.
            TIME ESTIMATED FROM RADAR

0841 PM     TSTM WND DMG     SHERWOOD                42.00N  85.24W
06/21/2011                   BRANCH             MI   EMERGENCY MNGR

            TREE FELL ON POWER LINES

0847 PM     TSTM WND DMG     S UNION CITY            42.07N  85.14W
06/21/2011                   BRANCH             MI   EMERGENCY MNGR

            TREE DOWN ACROSS ADOLPH ROAD AT CLAY ROAD...ABOUT A
            HALF MILE SOUTH OF UNION CITY

0902 PM     TSTM WND DMG     LA PORTE                41.61N  86.72W
06/21/2011                   LAPORTE            IN   TRAINED SPOTTER

            SCATTERED TREES DOWN

0913 PM     TSTM WND GST     4 NW SOUTH BEND         41.72N  86.30W
06/21/2011  M50 MPH          ST. JOSEPH         IN   ASOS

0925 PM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
06/21/2011  M40 MPH          LMZ046             IN   C-MAN STATION

&&

EVENT NUMBER IWX1101068 IWX1101069 IWX1101071 IWX1101070 IWX1101074
IWX1101072 IWX1101073 IWX1101087 IWX1101078 IWX1101075 IWX1101076
IWX1101088 IWX1101077 IWX1101085 IWX1101079 IWX1101080 IWX1101082
IWX1101081 IWX1101083 IWX1101090 IWX1101084 IWX1101086 IWX1101091
IWX1101089 IWX1101092

BENTLEY
Special weather statement, Jun 22, 12:13 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EDT WED JUN 22 2011

INZ004-005-012>014-MIZ077-078-221715-
BERRIEN MI-CASS MI-ELKHART IN-MARSHALL IN-PULASKI IN-ST. JOSEPH
IN-STARKE IN-
1213 PM EDT WED JUN 22 2011

...DEVELOPING LINE OF THUNDERSTORMS MOVING TOWARD WESTERN
MARSHALL...ST. JOSEPH...NORTHWESTERN ELKHART AND EXTREME
NORTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN
PULASKI...EXTREME NORTHEASTERN LA PORTE AND EASTERN STARKE COUNTIES
IN NORTHWEST INDIANA...AND WESTERN CASS AND BERRIEN COUNTIES IN
SOUTHWEST MICHIGAN...

AT 1210 PM EDT/1110 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM FAIR
PLAIN TO WALKERTON TO WINAMAC...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BENTON HARBOR AND BENTON HEIGHTS...
  BUCHANAN...
  PLYMOUTH...
  NILES...
  SOUTH BEND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4208 8623 4207 8605 4159 8599 4117 8644
      4117 8647 4114 8647 4096 8666 4141 8652
      4152 8652 4153 8650 4157 8648 4165 8649
      4165 8652 4207 8652 4225 8637 4225 8623
TIME...MOT...LOC 1612Z 207DEG 32KT 4207 8647 4149 8646
          4110 8657
Special weather statement, Jun 22, 1:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 PM EDT WED JUN 22 2011

INZ004-MIZ078-221745-
CASS MI-ST. JOSEPH IN-
101 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND CASS AND EXTREME NORTHWESTERN ST.
JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
DOWAGIAC TO EDWARDSBURG TO SOUTH BEND...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOWAGIAC AND GRANGER...
  EDWARDSBURG AND CASSOPOLIS...
  MARCELLUS...
  DAILEY...
  LA GRANGE...
  EAGLE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8576 4200 8576 4155 8635 4180 8621
      4198 8623 4199 8622 4207 8622
TIME...MOT...LOC 1700Z 225DEG 37KT 4211 8620 4186 8613
          4170 8622

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:18 PM EDTSpecial Weather StatementIWXSteuben57 min
Jun 21, 8:22 PM EDTSpecial Weather StatementIWXLaPorte23 min
Jun 21, 8:25 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben65 min
Jun 21, 9:00 PM EDTSevere Thunderstorm WarningIWXLaGrange45 min
Jun 21, 9:22 PM EDTSpecial Marine WarningIWX53 min
Jun 21, 9:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph37 min
Jun 22, 4:13 AM EDTSmall Craft AdvisoryIWX16 hr
Jun 22, 12:13 PM EDTSpecial Weather StatementIWXSaint Joseph62 min
Jun 22, 1:01 PM EDTSpecial Weather StatementIWXSaint Joseph44 min
Jun 22, 2:43 PM EDTSpecial Weather StatementIWXLaGrange, Noble32 min
Jun 22, 4:27 PM EDTSpecial Weather StatementIWXAdams63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.